Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Mathematical Cryptology

Managing Editor: Magliveras, Spyros S. / Steinwandt, Rainer / Trung, Tran

Editorial Board: Blackburn, Simon R. / Blundo, Carlo / Burmester, Mike / Cramer, Ronald / Gilman, Robert / Gonzalez Vasco, Maria Isabel / Grosek, Otokar / Helleseth, Tor / Kim, Kwangjo / Koblitz, Neal / Kurosawa, Kaoru / Lauter, Kristin / Lange, Tanja / Menezes, Alfred / Nguyen, Phong Q. / Pieprzyk, Josef / Rötteler, Martin / Safavi-Naini, Rei / Shparlinski, Igor E. / Stinson, Doug / Takagi, Tsuyoshi / Williams, Hugh C. / Yung, Moti


CiteScore 2017: 1.43

SCImago Journal Rank (SJR) 2017: 0.293
Source Normalized Impact per Paper (SNIP) 2017: 1.117

Mathematical Citation Quotient (MCQ) 2017: 0.51

Online
ISSN
1862-2984
See all formats and pricing
More options …
Volume 11, Issue 4

Issues

Tame logarithmic signatures of abelian groups

Dominik ReichlORCID iD: http://orcid.org/0000-0003-4288-9963
Published Online: 2017-10-12 | DOI: https://doi.org/10.1515/jmc-2016-0065

Abstract

The security of the asymmetric cryptosystem MST1 relies on the hardness of factoring group elements with respect to a logarithmic signature. In this paper we investigate the factorization problem with respect to logarithmic signatures of abelian groups represented in primary decomposition. We present an efficient factorization algorithm for logarithmic signatures, where descending into factor groups induced by period subgroups is possible. Especially, we show that a logarithmic signature is tame when all its blocks are of prime size.

Keywords: Logarithmic signature; abelian group; factoring; group factorization

MSC 2010: 94A60; 68R01

References

  • [1]

    S. R. Blackburn, C. Cid and C. Mullan, Cryptanalysis of the MST3 public key cryptosystem, J. Math. Cryptol. 3 (2009), no. 4, 321–338. Google Scholar

  • [2]

    S. S. Magliveras, D. R. Stinson and T. van Trung, New approaches to designing public key cryptosystems using one-way functions and trapdoors in finite groups, J. Cryptol. 15 (2002), no. 4, 285–297. CrossrefGoogle Scholar

  • [3]

    A. Nuss, On group based public key cryptography, Ph.D. thesis, University of Tübingen, 2011, http://hdl.handle.net/10900/49707.

  • [4]

    L. Rédei, Die neue Theorie der endlichen abelschen Gruppen und Verallgemeinerung des Hauptsatzes von Hajós, Acta Math. Acad. Sci. Hung. 16 (1965), no. 3–4, 329–373. CrossrefGoogle Scholar

  • [5]

    D. Reichl, Group factorizations and cryptology, Ph.D. thesis, University of Tübingen, 2015, http://hdl.handle.net/10900/65399

  • [6]

    P. Svaba, T. van Trung and P. Wolf, Logarithmic signatures for abelian groups and their factorization, Tatra Mt. Math. Publ. 57 (2013), no. 1, 21–33. Google Scholar

About the article


Received: 2016-11-21

Accepted: 2017-09-10

Published Online: 2017-10-12

Published in Print: 2017-12-01


Citation Information: Journal of Mathematical Cryptology, Volume 11, Issue 4, Pages 205–214, ISSN (Online) 1862-2984, ISSN (Print) 1862-2976, DOI: https://doi.org/10.1515/jmc-2016-0065.

Export Citation

© 2017 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in